Alert archive / North Carolina / River Flood Warnings in 2019
River Flood Warning 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Sep 6, 2019, 5:26 AM EDT for Jones County, North Carolina. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 5:26 AM EDT (09:26 UTC)
- Expired
- Sep 6, 2019, 7:40 PM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The radar
The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trent River at Pollocksville (PLLN7). The gauge peaked at 4.91 ft at Sep 6, 2019, 7:00 AM EDT.
- Action stage
- 3.5 ft
- Minor stage
- 4 ft
- Moderate stage
- 7 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02092554, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 6, 12:37 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 6, 12:37 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1237 AM EDT Fri Sep 6 2019
.SYNOPSIS...
Hurricane Dorian is forecast to track along the North Carolina
coast tonight and Friday morning. Significant impacts are
expected for much of eastern North Carolina tonight through
Friday morning, then slowly improving Friday afternoon and
evening. High pressure builds in over the weekend with dry
weather. A cool front drops into the region early next week with
next chance of showers or storms.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1225 AM Friday...Center of Hurricane Dorian moving located
ESE of Wilmington and moving NE. Will be a close call as to
whether Dorian makes landfall around Cape Lookout or moves
further north along the Crystal Coast, or further offshore.
Regardless, impacts will remain the same through the overnight
hours with several hours of hurricane force winds, heavy
rainfall producing flooding and significant storm surge. Tornado
Watch remains in effect overnight as some brief spinups are
possible, especially northeastern CWA. Flood threat remains high
overnight with precipitable water values from the 00Z MHX
sounding of 2.6 inches with training of cells likely as storms
move east to west around the circulation of Dorian.
Also based on the current track, the greatest threat for storm
surge would exist across the beaches south of Cape Lookout with
significant storm surge also expected across the southern
Pamlico Sound shorelines, including the soundside of the OBX,
Downeast Carteret Co, and the shores of the Neuse River. Storm
surge is likely to come up very quickly tonight as winds increase.
&&
.SHORT TERM /SATURDAY THROUGH 6 AM SATURDAY/...
As of 550 PM Wed...Significant impacts expected to continue
across the area Friday into Friday night. Dorian will accelerate
away from the area Fri afternoon with rain and gusty winds
ending inland in the afternoon and NE sections by early evening.
Lows will be in the low to mid 70s and highs in the upper 70s
to 80 Fri.
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
As of 330 AM Thu...A flat upper ridge will build in over the
Southeast behind Dorian, as it tracks NE off the New England
coast. A sfc high will build in across the northern Mid-Atlantic
over the weekend, keeping conditions relatively dry with a
light N/NE wind. Another stronger high will build in across the
Northeast early next week, pushing a backdoor cold front into
E NC by Monday. This front will bring a return of sct showers or
storms esp Mon/Mon Night. Temps will be slightly above normal
through the long term. Highs mainly in the mid to upper 80s and
lows in the upper 60s inland to mid 70s across the coastal
waters.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Short Term /through Tonight/...
As of 1230 AM Friday...IFR/LIFR ceilings will continue with
strong wind gusts as the center of Hurricane Dorian moves south
of the Crystal Coast. As the circulation of Dorian lifts
northeast of the area, drier air will advect into the region
with only scattered clouds and VFR conditions expected into
tonight.
Long Term /Friday through Monday/...
As of 1 PM Thursday...Hurricane Dorian is expected to track
along the Carolina coast through Friday. This would produce a
prolonged period of likely IFR ceilings, significant visibility
reductions in periods of heavy rainfall, and the potential for
significant LLWS along with strong surface winds through early
afternoon. Dorian is expected to move out of the area by Fri
evening with a return to VFR conditions over the weekend into
early next week.
&&
.MARINE...
Short Term /through Friday/...
As of 1235 AM Friday...Dangerous marine conditions will continue
as the circulation of Hurricane Dorian move near or just south
of the Crystal Coast. In addition to wind gusts in excess of
hurricane force this morning, exceptionally large, dangerous
seas in excess of 20 ft can also be expected.
Long Term /Friday night through Monday/...
As of 310 AM Thu...Conditions will slowly improve as Dorian
departs the region by Friday night with winds diminishing to 10
to 20 kts. Winds expected to be below 15 kts over the weekend
into Mon. It will take a while for seas to subside as seas will
remain elevated espcly nrn tier thru the weekend. Seas of 6 to
9 ft nrn tier Sat morn wl subside to 5 to 7 ft late, seas over
far srn tier will drop to 2 to 4 ft Sat. Seas are finally
expected to subside below 6 ft nrn and central wtrs Sunday.
&&
.HYDROLOGY...
As of 550 PM Thu...Dry antecedent ground conditions in advance
of Hurricane Dorian will allow for additional storage for
excessive rainfall with the storm over the next few days. This
in combination with limited rainfall in the headwaters and a
respectable storm motion will have the effect of limiting the
extent and severity of river flooding. Have not modified
rainfall amounts notably, keeping the focus for the heaviest
rainfall just east of the Coastal Plain counties. Bumped up QPF
a bit for the coastal plains, as any shift westward in the track
of Dorian would bring heavy rains in the 6-10 inch range here.
The focus for any rain bands could easily produce greater than
2"/hr rain rates, and therefore biggest threat will be flash
flooding, heaviest rates overnight tonight into Friday morning.
&&
.TIDES/COASTAL FLOODING...
As of 310 AM Thu...Very rough surf and a high threat of rip
currents are expected through the weekend especially for the
central and northern beaches.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Hurricane Warning for NCZ045>047-080-081-092-094-193>196-198-
199-203>205.
Beach Hazards Statement through this evening for NCZ195-196-
199-203>205.
Flash Flood Watch through this afternoon for NCZ029-044-079-
090>092-198-199.
Storm Surge Warning for NCZ045>047-080-081-094-194>196-198-199-
203>205.
Tropical Storm Warning for NCZ029-044-079-090-091.
Flash Flood Watch through this evening for NCZ045>047-080-081-
094-193>196-203>205.
MARINE...Hurricane Warning for AMZ131-135>137-150-152-154-156-158-230-
231.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...JME/TL/MHX
LONG TERM...JME/TL/MHX
AVIATION...JME/CTC
MARINE...JME/CTC/CQD
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 6, 5:00 AM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 500 AM EDT Fri Sep 6 2019 NCZ029-044-079-090-091-070900- Martin-Pitt-Greene-Duplin-Lenoir- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-080-081-094-194-070900- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Pamlico- Southern Craven- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ193-070900- Northern Craven- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-198-070900- Jones-Inland Onslow- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Hurricane Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-203>205-070900- West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early this evening. Swell from Hurricane Dorian will continue into through weekend, bringing an increased rip current risk to area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-070900- Coastal Onslow- 500 AM EDT Fri Sep 6 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Storm Surge Warning. Hurricane Dorian is forecast to move northeast along the North Carolina coast this morning and away from the area this afternoon. Impacts will continue into early afternoon. Swell from Hurricane Dorian will continue into through weekend, bringing an increased rip current risk to area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 6, 12:16 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1216 AM EDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TROPICAL STORM 2 WNW WINTERVILLE 35.53N 77.43W
09/05/2019 PITT NC UTILITY COMPANY
TREE SNAPPED AND DAMAGED POWERLINES ON RED
FORBES ROAD. TIME ESTIMATED BY RADAR.
&&Local storm report, Sep 6, 4:46 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 AM EDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM COASTAL FLOOD 1 SSW MIDDLETOWN 35.47N 76.02W
09/06/2019 HYDE NC TRAINED SPOTTER
WHITE PLAINS ROAD AND OTHER SECONDARY ROADS
HAVE WATER ACROSS THEM.
&&
HEDENLocal storm report, Sep 6, 5:08 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 AM EDT FRI SEP 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM FLASH FLOOD 1 ENE PLYMOUTH 35.86N 76.74W
09/06/2019 WASHINGTON NC EMERGENCY MNGR
WATER ACROSS ROADS THROUGHOUT THE COUNTY.
&&
HEDENThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:09 PM EDT | River Flood Warning | MHX | Duplin | 7 days |
| Sep 5, 9:12 PM EDT | River Flood Warning | MHX | Lenoir | 24 hr |
| Sep 5, 9:12 PM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 48 hr |
| Sep 5, 9:46 PM EDT | Special Marine Warning | MHX | 44 min | |
| Sep 5, 10:18 PM EDT | Flash Flood Warning | MHX | Duplin, Onslow | 8 hr |
| Sep 5, 10:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Sep 6, 12:31 AM EDT | Flash Flood Warning | MHX | Beaufort, Dare, Hyde, Martin, Tyrrell, Washington | 6 hr |
| Sep 6, 3:16 AM EDT | Flash Flood Warning | MHX | Carteret | 4 hr |
| Sep 6, 5:46 AM EDT | River Flood Warning | MHX | Craven | 14 hr |
| Sep 6, 9:04 AM EDT | Flash Flood Warning | MHX | Dare, Hyde | 3 hr |
| Sep 6, 1:57 PM EDT | Small Craft Advisory | MHX | 33 hr | |
| Sep 6, 7:36 PM EDT | River Flood Warning | MHX | Onslow | 42 hr |
Nearby
River Flood Warnings in North Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.